Thunderstorm Wind, Jackson
- When
- July 5, 3:15 AM CST
- Where
- Jackson County, 2.81 mi N of Miloma
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 43.790, -95.170
Thunderstorm winds lifted a shed off its foundation.
A thunderstorm produced damaging winds in northern Jackson County during the predawn hours of July 5th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FSD wrote it up.
A thunderstorm produced damaging winds in northern Jackson County during the predawn hours of July 5th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jul 5, 2:35 AM CST, 40 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
335 AM CDT THU JUL 5 2012
.DISCUSSION.../ISSUED AT 325 AM CDT/
WEAK UPPER IMPULSE IS EVIDENTLY THE INSTIGATOR FOR CURRENT STORMS
FROM FSD AREA EAST AND SOUTH...MOSTLY EAST...ALONG INSTABILITY AXIS
WITH SOME UPSTAIRS WARM ADVECTION. THIS WEAK SYSTEM SHOULD MOVE EAST
QUICKLY EARLY THIS MORNING AS THERMAL SUPPORT WEAKENS. OTHER CHANCE
OF STORMS TODAY WILL BE LATE IN THE DAY OVER THE SOUTHWEST CORNER OF
THE FORECAST AREA...AS STRONGER UPPER AND MID LEVEL SUPPORT BEGINS
TO SHOW ITS FACE OUT THERE. FAVORABLE CONDITIONS FOR SCATTERED
STORMS SHOULD PUSH THEIR WAY NORTH AND NORTHEAST DURING TONIGHT WITH
THE BEST SUPPORT OUT WEST. THREAT OF STORMS SHOULD THEN MOVE EAST
AND SOUTHEAST ACROSS THE AREA FRIDAY AND FRIDAY NIGHT AS COLD FRONT
MOVES ACROSS AREA WITH THE BETTER CONDITIONS FOR DEVELOPMENT
REMAINING TO THE NORTH. MODELS ARE FAIRLY CLOSE ON BRINGING THIS
SYSTEM BY AND GIVING THE AREA A DRY SATURDAY WITH THE EXPECTED
EXCEPTION OF THE WEAK CANADIAN. STORM COVERAGE SHOULD BE SCATTERED
AT MOST. IT WILL TAKE QUITE A STORM TO PRODUCE SEVERE WEATHER BUT
WITH COPIOUS MOISTURE AND DECENT INSTABILITY...ISOLATED SEVERE
INDICATED ON SPC OUTLOOK MAY BE REASONABLE.
THE EXCESSIVE HEAT HIGHLIGHTS WILL BE CONTINUED AS WE HAVE BEEN
CARRYING WITH A WARNING JUST SOUTH AND EAST OF SIOUX FALLS STARTING
AT NOON AND OTHERWISE AN ADVISORY ELSEWHERE. TEMPERATURES SHOULD GET
PRETTY WARM AGAIN AS MODELS HAVE BEEN OVERDOING THE COOLING...THEY
CERTAINLY DID NOT SEE THE RESURGENT FRIDAY SYSTEM A DAY AGO. THIS
SYSTEM WILL ENHANCE THE WARMING POTENTIAL AND INCREASE LOW LEVEL
MOISTURE/DEW POINTS OVER MOST OF THE AREA. THE NORTHWEST CORNER IS
MARGINAL FOR KEEPING THE ADVISORY AND SINCE IT IS OUT...MUST KEEP IT
FOR THE CONTINUED POTENTIAL OF THE OVERDONE MODEL COOLING. LOOKS
LIKE THE COOLING WILL COME OVER THE AREA AFTER THE HIGHLIGHTS EXPIRE
THOUGH WITH A DECENT WEEKEND.
EXTENDED GUIDANCE SUGGESTS SOME POTENTIAL FOR A FEW STORMS SUNDAY
AND WILL GO WITH A SLIGHT CHANCE IN THE SOUTH...BUT OVERALL THE
WEEKEND SHOULD BE DRY. DRY AND MILD IN FACT LOOKS GOOD FOR THE
MONDAY THROUGH WEDNESDAY PERIOD WITH TEMPERATURES NORMAL OR WITHIN
SHOUTING DISTANCE THEREOF.
&&
.AVIATION.../FOR THE 06Z TAF ISSUANCE/
VFR CONDITIONS EXPECTED THROUGH 06/06Z. THERE REMAINS A VERY LOW
THREAT FOR ISOLATED THUNDERSTORMS FROM AROUND 05/09Z THROUGH 05/14Z
IN SOUTHEAST SOUTH DAKOTA...INCLUDING THE KFSD/KSUX AREA...DUE TO
VERY WEAK WAVE...MAINLY IN AREAS NEAR AND JUST POST FRONTAL.
HOWEVER...THE THREAT IS JUST TOO LOW FOR A MENTION IN THE TAF.
/CHAPMAN
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...EXCESSIVE HEAT WARNING FROM 1 PM THIS AFTERNOON TO 7 PM CDT
FRIDAY FOR IAZ001>003-012>014-020>022-031-032.
HEAT ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR IAZ001>003-
012>014-020>022-031-032.
MN...EXCESSIVE HEAT WARNING FROM 1 PM THIS AFTERNOON TO 7 PM CDT
FRIDAY FOR MNZ081-089-090.
HEAT ADVISORY UNTIL 7 PM CDT FRIDAY FOR MNZ071-072-080-097-098.
HEAT ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR MNZ081-089-090.
NE...EXCESSIVE HEAT WARNING FROM 1 PM THIS AFTERNOON TO 7 PM CDT
FRIDAY FOR NEZ013-014.
HEAT ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR NEZ013-014.
SD...EXCESSIVE HEAT WARNING FROM 1 PM THIS AFTERNOON TO 7 PM CDT
FRIDAY FOR SDZ066>071.
HEAT ADVISORY UNTIL 7 PM CDT FRIDAY FOR SDZ038>040-050-052>065.
HEAT ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR SDZ066>071.HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 330 PM CDT WED JUL 04 2012 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-051200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 330 PM CDT WED JUL 04 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... ISOLATED STORMS ARE POSSIBLE TONIGHT ACROSS THE AREA...THOUGH AT THIS TIME...THE PROBABILITY OF STORM DEVELOPMENT IS TOO LOW TO WARRANT THE MENTION OF POSSIBLE SEVERE WEATHER. EXCESSIVE TEMPERATURES... A HEAT ADVISORY IS IN EFFECT FOR TODAY. HEAT INDEX VALUES ARE EXPECTED TO REACH 105 TO 110 DEGREES THIS AFTERNOON...AS ACTUAL TEMPERATURES REACH THE UPPER 90S TO A LITTLE ABOVE 100. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A HEAT ADVISORY WILL REMAIN IN EFFECT THURSDAY INTO FRIDAY OVER AREAS OF THE NORTH AND WEST...WITH DAYTIME HEAT INDEX VALUES AVERAGING 100 TO 105 DEGREES...AND OVERNIGHT HEAT INDEX VALUES ONLY FALLING INTO THE 70S. TO THE SOUTH AND EAST...AN EXCESSIVE HEAT WARNING WILL TAKE EFFECT ON THURSDAY AFTERNOON INTO FRIDAY...WHERE DAYTIME HEAT INDEX VALUES WILL AVERAGE 105 TO 110 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY FOR TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Sioux Falls radar (KFSD), 127 km away, was scanning. The volume nearest the first event began at 09:14 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds lifted a shed off its foundation.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2012Every state in 2012This day in weather historyWarnings in Minnesota, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 401168.